MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC

RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC
Model Number RAO600C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that post-operatively the patient presented with posterior capsule opacification (pco).Iol implantation was performed on (b)(6) 2024 and pco was observed for the first time (b)(6) 2025.The patient underwent an additional surgery on an unknown date post-operatively and the capsule was yag'd.The device is not available for return, the iol remains implanted.Pco is often referred to as "secondary cataract" and is due to the migration, proliferation and differentiation of lens epithelial cells.According to the american academy of ophthalmology, pco occurs in 20-50% of patients within 2-5 years of undergoing cataract surgery.Potential risk factors include the presence of conditions such as diabetes, uveitis, myotonic dystrophy, retinitis pigmentosa and traumatic cataract.The patient in this case presented with pco just shy of two months after cataract surgery.This is too soon for typical pco and this may indicate that some other condition caused the onset of symptoms e.G., fibrin reaction.Capsular bag distension syndrome (cbds); however, this cannot be confirmed.Our review of production records for the rayone aspheric rao600c batch 023208698 showed that all manufacturing and quality checks were conducted with successful results.All devices released for distribution from this batch were within tolerance, met specification criteria and were without defects.A review of vigilance data confirms this is an isolated event.No other incidents, of any type, have been received against the rayone aspheric rao600c batch 023208698.There is insufficient evidence and information available to determine the root cause of the event.
 
Event or Problem Description
On 13th may 2025, rayner received notification from a us healthcare professional of an event that occurred following implantation of a rayone aspheric rao600c.The event description provided states that post-operatively the patient presented with posterior capsule opacification (pco) necessitating an additional surgery to yag the capsule.

Brand Name
RAYONE ASPHERIC
Common Device Name
RAYONE ASPHERIC
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key22105083
Report Number3012304651-2025-00151
Device Sequence Number20671766
Product Code HQL
UDI-Device Identifier05029867692185
UDI-Public05029867692185
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
PO60011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2025
Device Model NumberRAO600C
Device Catalogue NumberRAO600C
Device Lot Number023208698
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Initial Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown